advertisement

Topcon

Abstract #127730 Published in IGR 25-3

Wipe-Out Phenomenon After Gonioscopy-Assisted Transluminal Trabeculotomy

Mirza E; Mirza GD; Adam M; Okka M
Journal of Glaucoma 2025; 34: e60-e64


PURPOSE: To report the findings of a rare advanced pseudoexfoliation glaucoma patient with wipe-out phenomenon after gonioscopy-assisted transluminal trabeculotomy (GATT). METHODS: A 360-degree uneventful GATT was performed on a 71-year-old male patient with a history of uncontrolled diabetes mellitus. Sudden vision loss occurred and cystoid macular edema (CME) were detected in the early postoperative period. The CME regressed completely over 6 months but vision loss was irreversible. RESULTS: At the preoperative visit, the best corrected visual acuity (BCVA) was 20/70, and intraocular pressure (IOP) was 36 mm Hg with maximum topical antiglaucoma medications (AGM) in his right eye. At the postoperative first-month visit, BCVA was hand motion, and IOP was 14.5 mm Hg with topical AGM. In addition, CME was detected. A topical nonsteroidal anti-inflammatory drug and oral carbonic anhydrase inhibitor were started to reduce CME. Since CME did not regress, 3 doses of intravitreal anti-VEGF injections were administered at 1-month intervals. At the postoperative sixth-month visit, BCVA was still hand motion, and IOP was 11.1 mm Hg with topical AGM. The CME was regressed completely but BCVA did not improve. CONCLUSIONS: The sudden, unexplained, and irreversible vision loss attributed to the wipe-out phenomenon following GATT, should be taken into consideration when offering this procedure to patients with advanced glaucoma.

Department of Ophthalmology, Faculty of Medicine, Necmettin Erbakan University.

Full article

Classification:

15 Miscellaneous



Issue 25-3

Change Issue


advertisement

WGA Rescources